MAUDE Adverse Event Report: ARTHREX, INC. IBAL TKA TIBIAL IMPACTOR, SOLID HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. IBAL TKA TIBIAL IMPACTOR, SOLID HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number IBAL TKA TIBIAL IMPACTOR, SOLID HANDLE
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 10/12/2022, it was reported by a sales representative via sems that a ar-623-36 tibial impactor broke.This occurred during a total knee arthroplasty procedure when the device broke, there was no patient effect reported.No additional information provided.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation of the device shows the tibial impactor head split in half.Split occurred in the middle of the part, in the cavity that surrounds the shaft pin.The strike cap appears heavily used with dents and marks.The handle also shows signs of wear.The observed condition is attributed to undetermined.

Brand Name
IBAL TKA TIBIAL IMPACTOR, SOLID HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15698212
Report Number1220246-2022-05671
Device Sequence Number14803017
Product Code LXH
UDI-Device Identifier00888867229938
UDI-Public00888867229938
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIBAL TKA TIBIAL IMPACTOR, SOLID HANDLE
Device Catalogue NumberAR-623-36
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown